CSN Login
Members Online: 19

Teeth sensitivity? Weird but true

Lighthouse_7's picture
Lighthouse_7
Posts: 1566
Joined: Jan 2010

Anyone out there experiencing any tooth sensitivity? This is very recent and only thing I'm on is Arimidex. Could that be causing it or do you think my whole body is falling apart after chemo! : ) LAUGHING RIGHT NOW!
Just wondering if it's happened to anyone else.
Thanks ladies.......kind of sad that summers' coming to an end.
Wanda

sea60's picture
sea60
Posts: 2601
Joined: May 2010

yes, the Summer has gone by so fast but I am ready for my favorite season...FALL! Yes, I have had sensitivity but I'm not sure if it's from Tamoxifen (I used to take Arimidex) or like you said, the aftermath of Chemo!

Just make sure you get your regular check-ups as any bone loss can also affect your teeth. If your going through early menopause, it's important to get a bone density test. Oh Yippee...yet ANOTHER scan.

Have a great evening,

Sylvia

Lighthouse_7's picture
Lighthouse_7
Posts: 1566
Joined: Jan 2010

It always makes me feel better to know I'm not alone. I had one bone density test but don't have another scheduled. I am post menopausal. Who knows but they can be painful, but briefly and thank God it passes. I've always had good luck with my teeth, hope they don't start the downhill spiral!
Have a great night too.
Wanda

creampuff91344's picture
creampuff91344
Posts: 989
Joined: Nov 2008

Wanda, i have posted on these boards several times regarding the problems i have had since starting chemo. my history was as follows: About six weeks into chemo I noticed sensitivity in my bottom front teeth. Then as time went on, it moved to the left jaw teeth, both upper and lower. Now, a little over two years from the time my teeth started bothering me, I still have pain in my left jaw teeth, both upper and lower. A little history I had continuous problems with nausea during chemo, was prescribed many anti-nausea meds, and was finally given Reglan. Reglan worked for me, so I took it three times a day with meals,and at bedtime, until i finished chemo. Then took it occasionally when i would have nausea, but only as needed. I had about $7,000 dollars worth of dental work done, incluidng peridontal cleaning, replacement of all crowns, etc. As it turned out, it was not a dental problem, but it was a nerve problem. The Reglan has now been issued a "Black Label Warning" by the FDA, and has been directly linked to Tardive Dyskinesia, a neurological disease. Please read up on this, and see if the symmptoms you are having are listed as side efffects from Reglan. My neurologist has stated that these symptoms may go away on their own, but it may take years. As a result of TD, I have tooth sensitivity (aches) constantly, and also have involuntary movement of my tongue and extremities, as well as severe anxiety. So far I have noticed a slight improvement, but not much. My oncologist is prescribing Ativan for the anxiety, and Vicodan for the tooth pain. I know this is a lot to absorb, but it may give you a place to start your search to find what is causing your sensitivity. I truly hope this is not what is causing your problem, but am only passing along to you what my experience has been. Hope it helps. Sorry for the lengthy post. I can be reached by private Message if you would like to discuss further. Hugs, Judy

aisling8's picture
aisling8
Posts: 1247
Joined: Feb 2010

Just this week I've noticed a slight sensitivity to hot and cold and I wondered why -- never connected it to my nemesis Arimidex:) I've been taking it two and a half months. So that's possibly why?? Interesting.

xo,
Victoria

ms.sunshine
Posts: 710
Joined: Mar 2010

Teeth are sensitive. While on chemo my teeth would ache and gums would bleed.

bgeves
Posts: 1
Joined: Jun 2012

The treatment does make the teeth sensetive, so be sure to use your fluoride tray if you have them. For the bleeding gums, I think it may be related to low platelets. These are required for boold clotting, and chemo does bring down the platelets... One of the reasons they do a blood test for each chemo, is to test for this, and if sufficiently low they will give you an infusion of platelets, and maybe even delay or cancel chemo.

Lighthouse_7's picture
Lighthouse_7
Posts: 1566
Joined: Jan 2010

I am so sorry for all the troubles you've had. Would that be only if I was on Reglan? Interesting that you say nerve problem because I'm having a lot of pain now in hands and feet and I feel like my nerve endings in my legs are aching. Thanks so much for the help and I will investigate this. Mu Dr said to stop taking the Arimidex for a few days and he'll check on me. Might take longer too, but if I improve, he;ll know that was it and try something else. The nurse practioner actually told me that this is very common and not to feel weak. She said I wish they would just fix these drugs! Good for her at least she isn't dismissing these issues.
Thanks so much,
Wanda

creampuff91344's picture
creampuff91344
Posts: 989
Joined: Nov 2008

Wanda, the Reglan seems to be the culprit for me. One of our Board posters (Marcia) told me that there were different ways that Reglan is given. I took a pill by mouth when they were trying to get my nausea under control. Some hospitals use it in the IV drip during surgery, so if you haven't been given Reglan in pill form, you might check with your surgeon's office to see if Reglan may have been given to you during surgery. In my case, I took it religiously for about three months, and then just as needed for a few more months. Even that short a period of taking Reglan has caused tremendous damage. I sure hope this isn't the case with you, but it wouldn't hurt to check.

As another thought, my oncologist has been the doctor most concerned about my tooth ache. Her mother evidently sufferend for years with this type pain, and she says it is probably the Trigeminal Nerve on the left side of my face. Sometimes this can be irritated as a result of chemo/rads, so this is another possible source. She recommended accupunctre, which I tried for about six weeks. It did relieve the pain somewhat, but not completely. I use a massage therapist, who concentrates on the nerve pain I have. This relieves the tooth pain somewhat, but pain meds are really the only thing that takes the pain away completely.

Good luck on your quest to fine relief. If I can help with anything, please let me know. Hugs, Judy

filimu's picture
filimu
Posts: 74
Joined: Aug 2010

that I was getting pain in my right jaw...when I tried to open my mouth wide enough to, for instance, bite a hamburger, or something like that, I could barely do it, and it hurt like a ****. I finally attributed it to the Boniva I was taking, and stopped taking it. After about 3 months off that, I've noticed the ache in my jaw is gone. I'm sure at my next onc visit, he's not going to be happy to hear I quit taking that med, but I don't want that jaw pain either. I'll take the risk, unless he can come up with another option that doesn't cause it.

cabbott
Posts: 1046
Joined: Aug 2006

Jaw pain can be a sign of a serious problem that needs to be addressed right away. Your doctor may want to run some tests to determine what is going on. There are other drugs than Boniva if you need something to strengthen your bones, but they may have similar side effects. The doctor needs to know the problem so he can help you avoid it without compromising your bone health. If you can't take the bone-building drugs, you may want to ask your doctor about meeting with a nutritionist and start a calcium rich diet combined with daily exercise. That can build bone too (plus it's good for the rest of your body).

Betsy13
Posts: 186
Joined: May 2010

If I were you, I would check with my doctor first. There is a toothpaste called "Sensodyne" that is for sensitive teeth. Maybe you could try that and see if it helps.

Good luck!
Betsy

MAJW
Posts: 2515
Joined: May 2009

Might be worth asking your doctor about Gabapentin...this is for nerve pain/neuropathy....I've been on it since Nov...I had sever neuropathy in my breasts due to rads overlapping my breast ...I was miserable...once I started the Gabapentin, the pain disappeared....and I remain pain free.....also have a close relative who is on it because she had complicated neck surgery with nerve damage...been the game changer for her, too....

..also those of you taking the bone strengthening meds and are having problems with your teeth may want to see a Maxillary Facial surgeon to be evaluated....they are very well versed in these drugs, and the damage they can do to your teeth and jaws...

Wishing you all pain free days!
Hugs,Nancy

Sunnysmiler
Posts: 1
Joined: Apr 2013

Hi,

I did a google search for arimadex sensitive teeth and this came up. I started arimadex in Sept 2012 following surgery for breast cancer and my teeth are really sensitive now. I wanted to know does it get any better? Hope it dosen't get worse as its a pain in the butt!!!

Laurie.

disneyfan2008
Posts: 5259
Joined: Oct 2010

OMG my teeth are getting so sensitive-I  use script toothpaste....when I get any work on my teeth they use super strong gel to numb my whole mouth...eating hot or cold terrible...ahhhh

 

not sure if from meds/tamoxifen..

Denise

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network